MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Model Number BD710DF282CT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 10/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: the device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 30616412m number, and no internal action related to the complaint was found during the review.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's (b)(4) has four (4) reports: (1) mfr # 2029046-2021-01958 for product code f6qa005ct (webster¿ electrophysiology catheter).(2) mfr # 2029046-2021-01959 for product code f6qa005ct (webster¿ electrophysiology catheter).(3) this report for product code bd710df282ct (webster®cs catheter with ez steer® technology and auto id).(4) mfr # 2029046-2021-01961 for product code bd710df282ct (webster®cs catheter with ez steer® technology and auto id).
 
Event or Problem Description
It was reported that a patient underwent an electrophysiology (ep) study with two (2) webster¿ electrophysiology catheter & two (2) webster ® cs catheter with ez steer® technology and auto id and the patient experienced atrioventricular (av) heart block requiring permanent pacemaker implantation.During an ep study, the patient presented av block of 1 minute.Back-up pacing with a catheter placed in the right ventricle (rv) was possible.After a waiting period under pacing, the physician tested if the av conduction was back, but it was not completely.So continuous pacing from the rv catheter was necessary.The patient underwent then a coronarography and a pacing sonde (temporary pacemaker) was implanted to ensure back-up pacing in case of av block.There is no further information about if prolonged hospitalization was required.The physician opinion is that it is not a complication due to the procedure, but a pre-existing patient-related problem.No ablation or ablation catheter was in use at any time.Based on the information initially provided, this event was assessed as not mdr reportable based on physician¿s opinion indicating this was a patient related pre-existing condition.On 15-oct-2021, biosense webster inc.(bwi) received additional information indicating the adverse event was discovered during use of biosense webster products.Physician¿s opinion on the cause of this adverse event is that it was patient condition related.The patient¿s outcome from the adverse event was reported as unchanged and the patient required implantation of a permanent cardiac resynchronization therapy (crt) pacemaker.Based on the additional information which indicated the patient required permanent pacemaker implantation, this event will be conservatively reported as an adverse event (serious injury) against the bwi devices used during the ep study.

Brand Name
WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12806541
Report Number2029046-2021-01960
Device Sequence Number11927615
Product Code DRF
UDI-Device Identifier10846835002409
UDI-Public10846835002409
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/06/2024
Device Model NumberBD710DF282CT
Device Catalogue NumberBD710DF282CT
Device Lot Number30616412M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Initial Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BI DIR 7FR DEF CS,D-F,12 PIN; FIX 6F,4P,A,SD,5MM,12PN EEPROM; FIX 6F,4P,A,SD,5MM,12PN EEPROM; SMARTABLATE GENERATOR KIT-WW
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown